MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pusher assembly was kinked and fractured, the pull wire was retracted out of the distal tip of the pusher assembly.If the pod pc is manipulated against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported event, the patient anatomy was tortuous and calcified.This likely contributed to resistance during the procedure.Further evaluation revealed bends along the length of the pusher assembly and offset coil winds on the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod packing coils (pod pc), a lantern delivery microcatheter (lantern), and a 4f catheter.It was noted that the patient¿s anatomy was moderately tortuous and calcified.During the procedure, the physician successfully implanted a non-penumbra coil and three pod pcs into the target vessel using the lantern.The physician then advanced a new pod pc through the lantern and into the target vessel.However, the pod pc would not form in the target vessel.After multiple attempts to form the pod pc in the target vessel, the pod pc unintentionally detached within the lantern.Therefore, the lantern containing the pod pc was removed.The procedure was completed using a new pod pc and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17638179
Report Number3005168196-2023-00409
Device Sequence Number18065322
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public814548017648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00005796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005